Efavirenz pychotic side effects
May 6, 2007
My sister in zambia is on EFV,d4T and 3TC. She is taking ant TB drugs as well- intense phase. Her CD4 count is 33 and has only been on ARVs for 1 week. Before the ARVs she had 2 episodes of convulsions which led to Cryptococcal menigitis being investigated together with malaria-they were negative. Now she has become restless and she is not sleeping. She is removing her clothes and just acting confused. We are being told its the side effects of efavirenz, now is it safe for her to continue?
Response from Dr. Henry
Generally a patient can be treated through the early period of brain side effects from efavirenz. Otten some sort of sedative /sleep drug is offered to help out during the first several weeks when a patient is having significant problems. The situation gets more complex in the context of TB treatment and convulsions so her HIV specialist should be informed of the situation if possible. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.